Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Han

Dianette - help please!

Recommended Posts

Hi there. I have only just discovered this site - it's great to hear from others suffering from the evil acne. I'm 29 and have had severe acne since the age of 17. Tried everything (except Roaccutane) and nothing worked long term. The best topical treatment was 'Retin A' lotion which completely cleared my skin for 1 year and then stopped working. Anyhow, I have been on Dianette for the last 3 years and have started to suffer from nasty side effects. I feel sick nearly every morning and it often effects my day. The nausea just doesn't seem to ever completely go which is quite depressing. I also suffer from headaches a few times a week. Just lately, my eyesight has been effected - it kind of feels like it's a strain to look at too many things at once and I get a dizziness in my head which is rather scary. Anyhow, the doc took my blood pressure and it's too high. I don't smoke or drink and am very slim so it shouldn't be high. Last week I'd had enough of the side effects and stopped taking Dianette mid cycle. I've been without the drug for 9 days now and I still feel really dizzy. Almost as if there is pressure in my head and as though I could pass out. Is this a withdrawal sypmton of the drug or could there be something more serious wrong with me? Has anyone else had these side effects? Would be really grateful to hear back from anyone in the same situation as me - the docs just don't seem to have any answers...Thanks :(

Share this post


Link to post
Share on other sites

If you have been on Diane 35 for three yaers, and are now getting these symptoms i think you could be jumping to conclusions about the Diane causing these symptoms. I would trust your doctor's opinion on this matter. Do you have a high salt intake, do you exercise regularily? High salt and lack of exercise could be why your blood pressure is so high. Diane should not have any withdrawl symptoms. If after being off diane for a month your symtoms are still there, then the Diane is probably not the cause. I was on Diane for about 5 years, and did not have any of those symptoms, but that does not mean your symptoms are not caused by the Diane.

Share this post


Link to post
Share on other sites

Thanks for your reply. Dianette has always made me feel slightly sick and have headaches but things seem to have got so much worse of late. I'm putting that down to the blood pressure which i was putting down to Dianette. I guess I'll know more in a months time when the pill is completely out of my system. I eat pretty healthy food but I have to say I don't exercise. I have a high metabolism so am naturally slim and exercise is something I've never really given much thought...Perhaps it is time to...

Share this post


Link to post
Share on other sites
Guest Tenshi

i was on it and then off it..im on it again with accutane now. accutane is your best bet..but diane cleared me while i was on it..when i got off it, my face exploded months later..

Share this post


Link to post
Share on other sites

I was on Dianette for about a year, then got a very bad migraine, which no one has said was caused by the Dianette but after that my Doctor said I should come off it. Been off it about 3 weeks now and haven't noticed any withdrawal effects other than my skin seems worse...

The symptoms you describe seem drastic especially if you've been taking Dianette that long, double check you diet, try some exercise and plenty of water, and get back to your doctor is things don't improve soon.

Forgot to add, no I had no unpleasant side affects from Dianette.

Share this post


Link to post
Share on other sites

I was on Dianette for about a year, then got a very bad migraine, which no one has said was caused by the Dianette but after that my Doctor said I should come off it. Been off it about 3 weeks now and haven't noticed any withdrawal effects other than my skin seems worse...

The symptoms you describe seem drastic especially if you've been taking Dianette that long, double check you diet, try some exercise and plenty of water, and get back to your doctor is things don't improve soon.

Forgot to add, no I had no unpleasant side affects from Dianette.

Thanks for your advice. I'm going to get back to my doctor asap and check it out. Fingers crossed it's nothing serious

Share this post


Link to post
Share on other sites

Hi there. I have only just discovered this site - it's great to hear from others suffering from the evil acne. I'm 29 and have had severe acne since the age of 17. Tried everything (except Roaccutane) and nothing worked long term. The best topical treatment was 'Retin A' lotion which completely cleared my skin for 1 year and then stopped working. Anyhow, I have been on Dianette for the last 3 years and have started to suffer from nasty side effects. I feel sick nearly every morning and it often effects my day. The nausea just doesn't seem to ever completely go which is quite depressing. I also suffer from headaches a few times a week. Just lately, my eyesight has been effected - it kind of feels like it's a strain to look at too many things at once and I get a dizziness in my head which is rather scary. Anyhow, the doc took my blood pressure and it's too high. I don't smoke or drink and am very slim so it shouldn't be high. Last week I'd had enough of the side effects and stopped taking Dianette mid cycle. I've been without the drug for 9 days now and I still feel really dizzy. Almost as if there is pressure in my head and as though I could pass out. Is this a withdrawal sypmton of the drug or could there be something more serious wrong with me? Has anyone else had these side effects? Would be really grateful to hear back from anyone in the same situation as me - the docs just don't seem to have any answers...Thanks :(

I think you should go to a dr asap. If you're dizzy, nausea and your vision is being affected (whether you're on the drug still or not) it could indicate a blockage in your brain. You made need to take an anti-coagulant....or you might MIGHT have a stroke. The birth control pill has the side effect of potentially causing blockages.

Please seek medical help and be well!

PS Don't panic, just get checked and give your entire medical history.

Share this post


Link to post
Share on other sites

I think you should go to a dr asap. If you're dizzy, nausea and your vision is being affected (whether you're on the drug still or not) it could indicate a blockage in your brain. You made need to take an anti-coagulant....or you might MIGHT have a stroke. The birth control pill has the side effect of potentially causing blockages.

Please seek medical help and be well!

PS Don't panic, just get checked and give your entire medical history.

Share this post


Link to post
Share on other sites

Oh my god. Now I'm really worried. My doctor didn't seem that concerned on my last visit. Just told me to go back and have my blood pressure checked after 3 weeks of not taking Dianette...

Don't worry, your doctor would have recognized a stroke or blood clot if you were having one. But if you symptoms worsen, or change, since seeing your doctor I would make another appointment.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×